Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 80, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Dec 9, 2021, 6:06 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2021, 6:06 AM EST (11:06 UTC)
- Expired
- Dec 9, 2021, 12:57 PM EST
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
033 WHUS71 KCAR 091106 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 606 AM EST Thu Dec 9 2021 ANZ050-051-091800- /O.CAN.KCAR.GL.W.0032.000000T0000Z-211209T1200Z/ /O.NEW.KCAR.SC.Y.0080.211209T1106Z-211209T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 606 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-091215- /O.CAN.KCAR.SC.Y.0079.000000T0000Z-211209T1200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 606 AM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to diminish this morning. $$
1 follow-up statement
665 WHUS71 KCAR 091757 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1257 PM EST Thu Dec 9 2021 ANZ050-051-091900- /O.CAN.KCAR.SC.Y.0080.000000T0000Z-211209T1800Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1257 PM EST Thu Dec 9 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 4:05 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 9, 4:05 AM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Caribou ME
405 AM EST Thu Dec 9 2021
.SYNOPSIS...
Low pressure south of Nova Scotia will track away to the east
today into tonight as high pressure builds over the area.
A weak trough of low pressure will cross the area Friday. A
warm front will approach from the southwest Friday night, lift
to the north Saturday, followed by a cold front passing Saturday
night. High pressure then builds in through Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
The offshore storm that brought some snow to mainly Downeast
areas last night will quickly exit to the east today, well
south of the Maritimes, as high pressure builds in from the
west. A bit of light snow extends back from this low across the
area supported by the upper trough axes moving in and an
inverted trough extending WNW from the low center. Any
lingering light snow will taper off this morning followed by
gradual clearing as the high builds in. High pressure will crest
over the area tonight allowing temperatures to quickly fall in
calm dry air under a mostly clear sky. Went a few degrees colder
in the normally colder valleys across the north. Some clouds
will begin to increase late tonight from the southwest ahead of
a weak mid level warm front pushing north behind departing high
pressure. Some isolated light snow showers may begin to stray
into southwestern areas late tonight. Otherwise, dry weather
should persist across the area through the night.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
Northern stream shortwave ridging exits to the east on Friday,
allowing a northern stream trough to pass in its wake. There is
some potential for a period of light snow with the passage of
the trough. However, models are not in good agreement on extent
of any qpf/snow - so have limited pops to chance for now. Any
accumulation would generally be an inch or less, with a bit more
across higher elevations. Highs on Friday should be around 5
degrees below normal and range from the 20s across the North to
the 30s elsewhere (with highs around 40 right along the
immediate coast).
Deep layered shortwave ridging then builds over the area Friday
night, with subsidence associated with the ridging keeping
things dry, however developing overrunning in the low-mid
levels should allow for an increase in cloud cover during the
night. Lows Friday night should be around 5-10 degrees above
normal.
The deep layered ridging exits to the northeast on Saturday
allowing for a northern stream shortwave trough to move into SE
Ontario/far W Quebec by Saturday evening. At the surface you
will have a high retreating to the NE with a warm front lifting
up from the coast. It appears that precipitation will develop a
bit slower than previous forecast (due to a slower exiting of
the ridging), so have lowered pops during the morning.
The question then becomes, as has been the case for the last
few storms, how fast does the low level warm air push north to
change precipitation from snow to a wintry mix, to all rain.
Across Downeast Maine, little if any wintry precipitation is
expected. Across the Bangor/Penobscot region, the transition
should be relatively quick, with the main threat a glaze of ice
for areas mainly to the N/W of Bangor. It becomes a bit more
tricky forecast across the North. Model soundings suggest that
after a brief period of snow late Saturday morning/early
Saturday afternoon (accumulations probably an inch or less),
that precipitation should transition over to a period of
freezing rain, with the potential for up to a 1/10 to 1/4 of an
inch of ice accumulation, with highest amounts probably across
the Central Highlands. Precipitation should change to all rain
throughout by Saturday evening.
There is still quite a bit of uncertainty on the timing of the
precipitation, and how quickly the transition will be from snow
to a wintry mix (at this time more likely freezing) to rain will
occur. Given the uncertainty, will refrain from mentioning this
in the HWO at this time.
Highs on Saturday should run around 15-20 degrees above normal.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A full latitude trough builds into the eastern US Saturday
night, then exits offshore Sunday. The low levels should be
sufficiently dry to preclude any precipitation.
The region should then be under zonal flow aloft Sunday night-
Monday night. With no significant shortwave forecast to be
embedded in the flow, it should be dry.
A northern stream shortwave passes on Tuesday, low levels should
be dry enough that it should have a dry passage.
Deep layered ridging then builds in Tuesday night-Wednesday with
associated subsidence keeping things dry.
Temperatures should be above normal Saturday night through
Wednesday.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM:
Conditions should improve to VFR Downeast early this morning.
VFR conditions are then expected today through tonight, possibly
lowering to MVFR near the coast late tonight. Winds N today,
becoming calm this evening, then light SE late tonight.
SHORT TERM:
Friday...MVFR possible in any light snow, otherwise VFR. S-SW
winds G15-25KT possible.
Friday night...VFR in the evening, then MVFR or lower possible
in patchy fog overnight. S-SW winds G15-20KT possible at
coastal terminals.
Saturday...MVFR or lower possible in patchy fog early. Then
IFR or lower possible throughout. Rain is probable across
Downeast Maine, a wintry mix quickly becoming rain is possible
at Bangor, with a longer period of wintry mix probable at
northern terminals. LLWS probable at Downeast and
Bangor/Penobscot Region Terminals.
Saturday night...Rain changing to snow possible in the evening,
then becoming VFR throughout. LLWS probable at Downeast
terminals Saturday evening, then W-WNW winds G20-30KT possible
late Saturday night.
Sunday-Monday...VFR. Westerly winds G15-25KT possible during
the day.
&&
.MARINE...
NEAR TERM: Winds are expected to drop below gale early this
morning across the offshore waters and below SCA over the
intracoastal waters. A SCA will be needed for the offshore
waters through midday.
SHORT TERM:
Conditions should be near/just below SCA levels on the coastal
ocean waters Friday and Friday night and remain below SCA levels
on the intra-coastal waters. Conditions have the potential to
ramp up to Gales by Saturday afternoon on all waters and
continue through at least Sunday morning. This threat will be
highlighted in the HWO. Winds and seas then slowly diminish
through Monday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory until 9 AM EST this morning for MEZ016-
017-029-030.
MARINE...Small Craft Advisory until 7 AM EST this morning for ANZ052.
Gale Warning until 7 AM EST this morning for ANZ050-051.
&&
Near Term...Bloomer
Short Term...Maloit
Long Term...Maloit
Aviation...Bloomer/Maloit
Marine...Bloomer/MaloitHazardous weather outlook, Dec 9, 4:12 AM EST, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 412 AM EST Thu Dec 9 2021 MEZ001>006-010-011-015-031-032-100915- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Southern Piscataquis-Northern Washington- 412 AM EST Thu Dec 9 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-029-030-100915- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington- 412 AM EST Thu Dec 9 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-100915- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 412 AM EST Thu Dec 9 2021 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gale conditions are probable from Saturday afternoon into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-100915- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 412 AM EST Thu Dec 9 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gale conditions are probable from Saturday afternoon into Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:42 PM EST | Gale Watch | CAR | 12 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.